Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 138, NWS Atlanta, GA

May 2, 2025Bartow County, Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 2, 2025, 1:07 PM EDT for Bartow County, Floyd County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2025, 1:07 PM EDT (17:07 UTC)
Expired
May 2, 2025, 1:45 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bartow County, GA, Floyd County, GA

The radar

The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1206 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

857 
WUUS52 KFFC 021707
SVRFFC
GAC015-115-021745-
/O.NEW.KFFC.SV.W.0138.250502T1707Z-250502T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
107 PM EDT Fri May 2 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  East central Floyd County in northwestern Georgia...
  Northwestern Bartow County in northwestern Georgia...

* Until 145 PM EDT.

* At 107 PM EDT, a severe thunderstorm was located near Kingston, or
  10 miles east of Rome, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Adairsville, Kingston, and Folsom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3430 8511 3440 8492 3440 8484 3429 8476
      3418 8502
TIME...MOT...LOC 1707Z 241DEG 12KT 3428 8501 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:54 AM EDT, 6 hours 13 minutes earlier.

Area forecast discussion, May 2, 6:54 AM EDT, 6 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
654 AM EDT Fri May 2 2025

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Saturday)
Issued at 346 AM EDT Fri May 2 2025

At a glance:

- A cold front this afternoon will bring a line of thunderstorms;
some of which could be severe.

- Rain on Saturday will keep temps cool.

Our cold front is set to move through the area late tonight and into
tomorrow morning with lingering rain on Saturday afternoon. Latest
guidance indicates that the environment out ahead of the line will
build some impressive SBCAPE values in the range of 2000+ J/kg. The
sheer axis seems to come through NW Georgia with bulk sheer values
of around 40kts. Once it pushes further into Georgia however most of
the models have it losing steam by the time it reaches the metro
area. The primary concern will be wind again, but given that we're
still technically in spring there is at least a small chance to see
some hail in the strongest of thunderstorms. We'll need to keep an
eye on our lapse rates and the fronts timing. The later the push,
the more likely we are to develop more instability.

The front will push through on Saturday bringing up to two inches of
rain to some areas. Highs on Saturday will be limited to the 60s
and 70s by the rain so if you have outdoor plans on Saturday,
just keep an eye on on the forecast and consider a backup plan.

Vaughn

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 346 AM EDT Fri May 2 2025

At the start of the long term, an upper low will be slowly moving
across the Mid MS and Ohio Valley Regions. At the surface,
showers and thunderstorms will likely be ongoing Saturday Night as
a result of a cold front moving through. Progression of this
system has trended slightly slower per latest guidance so
depending on how far the front progresses, there may be lingering
shower and thunderstorm chances Sunday afternoon across portions
of east-central GA. Isolated strong to severe thunderstorms cannot
be ruled out during peak heating. The upper low becomes more
centered over the Ohio Valley and the surface front largely
southeast of the forecast area by Monday. Again, depending on how
far the front progressions far east-central GA may still see
isolated thunder chances Monday afternoon.

Drier and cooler conditions will kick off the work week. As
mentioned in previous forecasts, an omega block type pattern looks
to set up -- ridge across the Central US and a low on either side --
which will promote drier and cooler conditions. Confidence remains
low as to where exactly the eastern low and central ridge set up but
as a general rule of thumb with northerly flow and a surface high
set up mostly dry and cool conditions will prevail early next week.
Beyond midweek models begin to diverge, though unsettled weather
looks to return late next week. For now, capped rain chances at 30-
35% late Wednesday into Thursday.

Forecast daytime temperatures will start off in the 70s to low 80s
and gradually warm back up into the upper 70s to mid 80s by the end
of the period. Forecast lows dip into the 40s to low 50s Monday
morning becoming more mild with lows in the 50s and 60s by
midweek.

07

&&

.AVIATION...
(12Z TAFS)
Issued at 641 AM EDT Fri May 2 2025

Some patchy fog and low cigs have stayed to the west of ATL and at
this point it's unlikely to impact the airfield with the rising sun.
Expect a CU field by 14Z giving low VFR CIGS. Winds will remain SW
at 5-10kts. A TEMPO for TSRA has been added for storms between 20-
24Z but that time period may need to be adjusted if the front is
slow to move through.

//ATL Confidence...12Z Update...

Low to Medium on WX timing.
High on all other elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          84  61  82  59 /  30  20  60  80
Atlanta         84  63  79  59 /  40  20  80  80
Blairsville     79  57  74  53 /  60  60  90  80
Cartersville    85  60  77  54 /  50  40  90  80
Columbus        87  62  81  60 /  20   0  70  80
Gainesville     82  61  79  58 /  50  30  80  80
Macon           88  63  85  61 /  10  10  50  70
Rome            84  60  75  54 /  60  50  90  70
Peachtree City  85  61  79  57 /  40  20  70  80
Vidalia         89  65  88  65 /  10   0  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Vaughn
LONG TERM....07
AVIATION...Vaughn
Hazardous weather outlook, May 1, 9:01 PM EDT, 16 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
901 PM EDT Thu May 1 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
901 PM EDT Thu May 1 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

Isolated thunderstorms are possible in north Georgia tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms are expected in the region Friday
afternoon and Friday night, with the greatest coverage over north
Georgia. Damaging wind gusts or hail up to quarter size may occur.

Additional thunderstorm activity is expected in north and central
Georgia over the weekend, with the greatest potential for severe
weather expected on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, May 2, 12:31 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1231 PM EDT Fri May 2 2025

GAZ020-031-021700-
Bartow GA-Paulding GA-
1231 PM EDT Fri May 2 2025

...A strong thunderstorm will impact portions of northeastern
Paulding and southeastern Bartow Counties through 100 PM EDT...

At 1231 PM EDT, a strong thunderstorm was over Burnt Hickory Ridge,
or 9 miles north of Dallas, moving northeast at 20 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cartersville, Euharlee, Emerson, Braswell, Taylorsville, George
Washington Carver St Pk, Cross Roads, Burnt Hickory Ridge,
Stilesboro, and Red Top Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3431 8479 3419 8466 3408 8466 3408 8473
      3400 8474 3392 8487 3400 8496 3408 8492
      3408 8499
TIME...MOT...LOC 1631Z 225DEG 17KT 3404 8489

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 2, 12:45 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1245 PM EDT Fri May 2 2025

GAZ019-020-021715-
Bartow GA-Floyd GA-
1245 PM EDT Fri May 2 2025

...A strong thunderstorm will impact portions of southeastern Floyd
and western Bartow Counties through 115 PM EDT...

At 1245 PM EDT, a strong thunderstorm was near Lindale, or 8 miles
southeast of Rome, moving northeast at 15 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Rome, Cartersville, Euharlee, Kingston, Taylorsville, Cassville,
Seney, and Lindale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3439 8497 3438 8497 3417 8479 3408 8500
      3408 8505 3410 8505 3410 8512 3408 8512
      3408 8513 3419 8522
TIME...MOT...LOC 1645Z 236DEG 14KT 3416 8510

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, May 2, 12:52 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1252 PM EDT Fri May 2 2025

GAZ013>015-022-023-021715-
Hall GA-Dawson GA-Forsyth GA-Pickens GA-Lumpkin GA-
1252 PM EDT Fri May 2 2025

...A strong thunderstorm will impact portions of northwestern
Forsyth, south central Lumpkin, Dawson, northwestern Hall and east
central Pickens Counties through 115 PM EDT...

At 1252 PM EDT, a strong thunderstorm was over Dawsonville, moving
east at 20 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dahlonega, Dawsonville, Dougherty, Silver City, Hollis Lathem
Reservoir, Auraria, Hightower, War Hill Park, and McKee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3433 8389 3430 8424 3435 8426 3438 8426
      3438 8427 3445 8430 3451 8395
TIME...MOT...LOC 1652Z 262DEG 20KT 3439 8413

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, May 2, 12:55 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1255 PM EDT Fri May 2 2025

GAZ020-021-032-021730-
Cobb GA-Cherokee GA-Bartow GA-
1255 PM EDT Fri May 2 2025

...A strong thunderstorm will impact portions of southwestern
Cherokee, northwestern Cobb and southeastern Bartow Counties through
130 PM EDT...

At 1255 PM EDT, a strong thunderstorm was over George Washington
Carver St Pk, or 7 miles east of Cartersville, moving northeast at 20
mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Canton, Cartersville, Kennesaw, Woodstock, Acworth, Holly Springs,
Emerson, Kellogg Creek, Red Top Mountain State Park, Oak Grove,
Little River Landing, George Washington Carver St Pk, Lebanon,
Sutallee, Hobgood Park, and Bridgemill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3403 8470 3417 8480 3428 8460 3413 8446
TIME...MOT...LOC 1655Z 239DEG 16KT 3414 8467

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Local storm report, May 2, 12:57 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1257 PM EDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     Hail             Milton                  34.13N 84.30W
05/02/2025  M1.00 Inch       Fulton             GA   Trained Spotter

            Spotter reported quarter sized hail in
            Milton.

&&
Special weather statement, May 2, 1:04 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
104 PM EDT Fri May 2 2025

GAZ019-030-021730-
Polk GA-Floyd GA-
104 PM EDT Fri May 2 2025

...A strong thunderstorm will impact portions of south central Floyd
and northwestern Polk Counties through 130 PM EDT...

At 104 PM EDT, a strong thunderstorm was near Cave Spring, or near
Cedartown, moving northeast at 15 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cedartown, Cave Spring, Seney, and Lindale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3399 8532 3413 8537 3421 8521 3406 8510
TIME...MOT...LOC 1704Z 242DEG 12KT 3407 8528

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 11:24 AM EDTSpecial Weather StatementFFCWhite36 min
May 2, 11:41 AM EDTSpecial Weather StatementFFCCherokee34 min
May 2, 11:43 AM EDTSpecial Weather StatementFFCCherokee32 min
May 2, 11:44 AM EDTSpecial Weather StatementFFCFannin31 min
May 2, 12:05 PM EDTSpecial Weather StatementFFCPaulding25 min
May 2, 12:11 PM EDTSpecial Weather StatementFFCCherokee34 min
May 2, 12:13 PM EDTSpecial Weather StatementFFCWhite32 min
May 2, 12:22 PM EDTSpecial Weather StatementFFCFannin23 min
May 2, 12:31 PM EDTSpecial Weather StatementFFCBartow29 min
May 2, 12:37 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton23 min
May 2, 12:45 PM EDTSpecial Weather StatementFFCBartow30 min
May 2, 12:52 PM EDTSpecial Weather StatementFFCDawson23 min
May 2, 12:54 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton, Gwinnett, Hall32 min
May 2, 12:55 PM EDTSpecial Weather StatementFFCCherokee35 min
May 2, 1:01 PM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin44 min
May 2, 1:04 PM EDTSpecial Weather StatementFFCPolk26 min
May 2, 1:11 PM EDTSevere Thunderstorm WarningFFCCherokee, Pickens34 min
May 2, 1:19 PM EDTSevere Thunderstorm WarningFFCLumpkin41 min
May 2, 1:38 PM EDTSpecial Weather StatementFFCBarrow37 min
May 2, 1:44 PM EDTSpecial Weather StatementFFCDawson31 min
May 2, 1:47 PM EDTSpecial Weather StatementFFCGordon28 min
May 2, 1:54 PM EDTSpecial Weather StatementFFCLumpkin36 min
May 2, 1:56 PM EDTSpecial Weather StatementFFCGordon34 min
May 2, 2:09 PM EDTSpecial Weather StatementFFCCherokee36 min
May 2, 2:11 PM EDTSpecial Weather StatementFFCUnion34 min
May 2, 2:12 PM EDTSpecial Weather StatementFFCTowns33 min
May 2, 2:15 PM EDTSpecial Weather StatementFFCGilmer30 min
May 2, 2:17 PM EDTSpecial Weather StatementFFCCherokee28 min
May 2, 2:18 PM EDTSpecial Weather StatementFFCCherokee27 min
May 2, 2:20 PM EDTSpecial Weather StatementFFCTowns25 min
May 2, 2:21 PM EDTSpecial Weather StatementFFCTowns24 min
May 2, 2:22 PM EDTSpecial Weather StatementFFCGilmer38 min
May 2, 2:46 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Whitfield44 min
May 2, 2:50 PM EDTSpecial Weather StatementFFCPickens40 min
May 2, 3:04 PM EDTSpecial Weather StatementFFCClarke26 min
May 2, 3:13 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Madison47 min
May 2, 3:23 PM EDTSpecial Weather StatementFFCWalker37 min
May 2, 3:30 PM EDTSpecial Weather StatementFFCMadison30 min
May 2, 4:00 PM EDTSpecial Weather StatementFFCMadison30 min
May 2, 4:38 PM EDTSpecial Weather StatementFFCGordon37 min
May 2, 5:00 PM EDTSpecial Weather StatementFFCWalker30 min
May 2, 5:06 PM EDTSpecial Weather StatementFFCDade24 min
May 2, 5:32 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker25 min
May 2, 5:57 PM EDTSpecial Weather StatementFFCCatoosa33 min
May 2, 6:22 PM EDTSevere Thunderstorm WarningFFCDade, Walker38 min
May 2, 6:31 PM EDTSpecial Weather StatementFFCHall29 min
May 2, 6:34 PM EDTSevere Thunderstorm WarningFFCChattooga41 min
May 2, 6:37 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield53 min
May 2, 6:59 PM EDTSevere Thunderstorm WarningFFCWalker31 min
May 2, 7:01 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Polk59 min
May 2, 7:06 PM EDTSpecial Weather StatementFFCHall24 min
May 2, 7:17 PM EDTSevere Thunderstorm WarningFFCFannin, Gordon, Murray, Whitfield58 min
May 2, 7:32 PM EDTSpecial Weather StatementFFCLumpkin28 min
May 2, 7:36 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon, Pickens39 min
May 2, 7:38 PM EDTSpecial Weather StatementFFCUnion37 min
May 2, 7:40 PM EDTSpecial Weather StatementFFCHall35 min
May 2, 7:42 PM EDTSpecial Weather StatementFFCWhite33 min
May 2, 7:45 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray60 min
May 2, 7:54 PM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.